Charlie Harp, a 16-year-old Franklin Township, IN teen- full of life and excited about the wrestling team- took his own life last week after being diagnosed with the flu and taking Tamiflu. Loved ones say he was wasn’t depressed nor was he showing signs of depression. The only thing different in his life was the addition of the drug Tamiflu, which had been in his system for less than 24 hours, prescribed to lessen the symptoms of influenza.
His family is speaking out because they don’t want this to happen to anyone else.
Jackie Ray, Charlie’s aunt and guardian said they “started it right in the car, get it in him and get him started.”1 When she texted Charlie the next day and didn’t get a response, she knew something was wrong. She sent her husband Brad home to check on him and he discovered the teen had committed suicide in the garage.
Although the Tamilfu warning label clearly states pediatric patients may be at an increased risk of confusion or abnormal behavior the Rays say they were not properly warned just what that could mean.
“FOX59 reached out to the maker of Tamiflu. A spokesperson said they can’t comment on this specific case at this time but released the following statement.
‘Neuropsychiatric events have been reported during the administration of Tamiflu in patients with influenza, especially in children and adolescents.'”2
If you are diagnosed with influenza and prescribed Tamiflu- RUN. Again, the drug cannot cure you and will only lessen your SYMPTOMS by TWELVE HOURS. The benefits most certainly do not outweigh the risks.
Our thoughts and prayers are with the family and friends of Charlie. We are so sorry for their loss.